Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 92, NWS Chicago, IL

June 9, 2011DeKalb County, LaSalle County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jun 9, 2011, 4:04 AM CDT for DeKalb County, LaSalle County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 4:04 AM CDT (09:04 UTC)
Expired
Jun 9, 2011, 5:00 AM CDT
In force
56 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties DeKalb County, IL, LaSalle County, IL

The radar

The Chicago radar (KLOT), 64 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2717 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WUUS53 KLOT 090904
SVRLOT
ILC037-099-091000-
/O.NEW.KLOT.SV.W.0092.110609T0904Z-110609T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
404 AM CDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
  NORTHEASTERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 500 AM CDT

* AT 403 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PAW PAW...OR 8 MILES SOUTHWEST OF SHABBONA...AND MOVING EAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  SANDWICH...LELAND...SOMONAUK...HINCKLEY AND MILLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4163 8899 4163 8894 4175 8894 4178 8861
      4156 8860 4156 8864 4162 8899 4163 8900
TIME...MOT...LOC 0904Z 269DEG 22KT 4165 8894
WIND...HAIL 60MPH 1.00IN

$$

RATZER
3 follow-up statements
836 
WWUS53 KLOT 090919
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
419 AM CDT THU JUN 9 2011

ILC037-099-091000-
/O.CON.KLOT.SV.W.0092.000000T0000Z-110609T1000Z/
LA SALLE IL-DE KALB IL-
419 AM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN DE
KALB AND NORTHEASTERN LA SALLE COUNTIES UNTIL 500 AM CDT...

AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LELAND...OR 8 MILES SOUTH OF SHABBONA...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  SANDWICH...LELAND...SOMONAUK AND HINCKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4176 8888 4178 8861 4156 8860 4156 8864
      4161 8892 4161 8893
TIME...MOT...LOC 0919Z 269DEG 22KT 4165 8882
WIND...HAIL 60MPH 1.00IN

$$
605 
WWUS53 KLOT 090933
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
433 AM CDT THU JUN 9 2011

ILC037-099-091000-
/O.CON.KLOT.SV.W.0092.000000T0000Z-110609T1000Z/
LA SALLE IL-DE KALB IL-
433 AM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN DE
KALB AND NORTHEASTERN LA SALLE COUNTIES UNTIL 500 AM CDT...

AT 428 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SOMONAUK...OR 6 MILES WEST OF SANDWICH...MOVING EAST AT 25 MPH. 
ADDITIONAL THUNDERSTORMS WILL MOVE EAST ACROSS THE WARNED AREA.

LOCATIONS IMPACTED INCLUDE...
  SANDWICH...SOMONAUK AND HINCKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4176 8888 4178 8861 4156 8860 4156 8864
      4161 8892 4161 8893
TIME...MOT...LOC 0932Z 269DEG 22KT 4165 8871
WIND...HAIL 60MPH 1.00IN

$$

BMD
510 
WWUS53 KLOT 090953
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
453 AM CDT THU JUN 9 2011

ILC037-099-091002-
/O.EXP.KLOT.SV.W.0092.000000T0000Z-110609T1000Z/
LA SALLE IL-DE KALB IL-
453 AM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DE KALB AND
NORTHEASTERN LA SALLE COUNTIES WILL EXPIRE AT 500 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...THOUGH THUNDERSTORMS WITH FREQUENT LIGHTNING AND LOCALLY
HEAVY RAINFALL WILL CONTINUE.



LAT...LON 4176 8888 4178 8861 4156 8860 4156 8864
      4161 8892 4161 8893
TIME...MOT...LOC 0952Z 269DEG 22KT 4165 8855

$$

BMD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:57 AM CDT, 7 minutes earlier.

Area forecast discussion, Jun 9, 3:57 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
357 AM CDT THU JUN 9 2011

.DISCUSSION...

357 AM...ACTIVE PATTERN TO CONTINUE THROUGH SATURDAY WITH
FORECAST CONCERNS FOCUSED ON CONVECTIVE TRENDS/TIMING ALONG WITH
THE POTENTIAL FOR SVR WEATHER AND HEAVY RAIN.

THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE AREA EARLY THIS
MORNING AS THE LOW LEVEL JET FEEDS MOISTURE AS A SHORTWAVE IS
PASSING TO THE EAST. EXPECT THIS ACTIVITY TO CONTINUE...AT LEAST
ON A SCATTERED BASIS THROUGH SUNRISE WITH A DIMINISHING TREND
INTO THE MID MORNING HRS. THE MAIN COLD FRONT IS NOW PUSHING
THROUGH SOUTHERN WI AND NORTHEAST IOWA...THUS THESE STORMS HAVE
AND WILL CONTINUE TO HAVE THE POTENTIAL TO BE SURFACE BASED WITH
THE POTENTIAL FOR LOCALIZED DAMAGING WIND GUSTS AND PERHAPS SOME
HAIL IN THE STRONGER CORES. THESE STORMS WILL ALSO PRODUCE
TORRENTIAL RAIN...STORM THAT WENT THROUGH LOT AN HR OR SO AGO
REDUCED VISIBILITIES TO JUST A FEW HUNDRED FEET.

WITH EXPECTATION THAT CONVECTION WILL WIND DOWN DURING THIS
MORNING...MIDDAY SHOULD BE RELATIVELY QUIET BUT AS TEMPS WARM AND
INSTABILITY INCREASES AHEAD OF THE FRONT ACROSS CENTRAL IL THIS
AFTERNOON...EXPECT ADDITIONAL THUNDERSTORM DEVELOPMENT WITH SOME
OF THESE STORMS POTENTIALLY BECOMING SEVERE.

MODELS SHOW ANOTHER SHORTWAVE MOVING ACROSS NORTHERN IL AND
SOUTHERN WI EARLY FRIDAY MORNING...AS THE UPPER RIDGE PUSHES BACK
NORTH SOME. LOW LEVEL JET ONCE AGAIN FEEDING INTO THIS SHORTWAVE
AND WITH PRECIPITABLE WATER VALUES BACK INTO THE 1.5 TO 2 INCH
RANGE BY FRIDAY MORNING...THESE STORMS WILL LIKELY PRODUCE HEAVY
RAIN. GIVEN THE HEAVY RAIN THAT HAS OCCURRED SO FAR THIS MORNING
ITS POSSIBLE THAT A FLOOD WATCH MAY BE NEEDED FOR THE NORTHERN
CWA. AND IF NOT FOR LATE TONIGHT/FRIDAY MORNING...A FLOOD WATCH
COULD BE NEEDED FRIDAY NIGHT INTO SATURDAY AS ANOTHER WAVE
LIFTING NORTHEAST ACROSS THE REGION WILL LIKELY PRODUCE HEAVY
RAIN. TOO MUCH UNCERTAINTY FROM THIS DISTANCE AS TO WHERE EXACTLY
THE HEAVIER RAINS WILL OCCUR. FLOW FINALLY TURNS WESTERLY
SATURDAY WITH PRECIP ENDING BY LATE MORNING WITH DRY WEATHER THEN
EXPECTED THROUGH MONDAY.

THE COLD FRONT WILL MOVE SOUTH ACROSS THE CWA THIS MORNING AND
INTO THIS AFTERNOON. TEMPS IN THE 60S ACROSS THE NORTHERN CWA MAY
END UP BEING THE HIGHS FOR THE DAY...PERHAPS SOME RECOVERY WITH
ANY BREAKS IN THE CLOUDS. TEMPS NEAR ALONG THE LAKE MAY STRUGGLE
TO GET BACK INTO THE LOWER 60S...AFTER THIS MORNING/S HIGHS
PRE-FROPA. TEMPS DROP INTO THE 50S TONIGHT MOST AREAS WITH
EASTERLY FLOW UNDER THE ELEVATED CONVECTION. WARM FRONT THEN
PUSHES BACK NORTH INTO THE CENTRAL PART OF THE CWA FRIDAY WITH A
SHARP TEMP GRADIENT POSSIBLE...AND TEMPS POSSIBLE BACK INTO THE
MID/UPPER 80S SOUTH OF THE FRONT FRIDAY. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 08Z...

* PERIODS OF TSRA THRU EARLY MORNING.
* CONVECTIVELY DISTURBED WIND DIRECTION EVENTUALLY BECOMING
  NORTHEAST.
* POTENTIAL FOR MVFR CIGS IN THE MORNING.
* GUSTY NW WINDS THURSDAY AFTERNOON.

RATZER

//DISCUSSION...UPDATED 08Z...

THUNDERSTORMS HAVE CONTINUED TO DEVELOP IN RESPONSE MID LEVEL WAVE
AND LOW LEVEL JET FORCING ABOVE SOMEWHAT STABILIZED BOUNDARLY
LAYER. SCATTERED TSRA CONTINUE BACK INTO NORTHWEST IL...THUS
THREAT APPEARS TO CONTINUE THROUGH 10-12Z. ANOTHER AREA OF
CONVECTION OVER EAST CENTRAL IA MAY APPROACH LATER THIS MORNING...
THOUGH WOULD EXPECTED WEAKENING AS LOW LEVEL JET WEAKENS AND
BECOMES MORE WESTERLY.

RATZER

PREVIOUS DISCUSSION FROM 06Z...

SHOWER AND THUNDERSTORM ACTIVITY BROKE OUT ACROSS THE REGION LATE
LAST EVENING AND IS STILL WORKING TO THE SOUTH. THE MAIN FRONTAL
BOUNDARY STILL REMAINS TO THE WEST...GENERALLY ON A LINE FROM GRB
SOUTHWEST TO DBQ AND THEN STJ. THE BRUNT OF THE SHOWER AND
THUNDERSTORM ACTIVITY HAS TRANSITIONED SOUTH...THOUGH THERE WILL
BE SOME LINGERING SHOWERS AND THE OCCNL CLAP OF THUNDER OVER THE
NEXT FEW HOURS. THE MAIN FRONT HAS NOT MADE GOOD PROGRESS
OVERNIGHT AND LIKELY WONT MOVE THROUGH THE EASTERN TERMINALS UNTIL
THE 09Z TIME FRAME. WAVE WORKING NORTHWEST ACROSS THE PLAINS
SHOULD MOVE ACROSS THE NORTHERN ILLINOIS REGION AND MAY REIGNITE
SOME SHOWER ACTIVITY/KEEP IT GOING. CONFIDENCE ISNT THE HIGHEST WITH
HOW MUCH ACTIVITY WILL REDEVELOP AND WHAT THE COVERAGE WILL LIKELY
BE. WILL MAINTAIN A VCSH THOUGH SOME SHOWERS MAY WORK THEIR WAY
OVER THE TERMINALS IN THAT TIME. FORECAST SOUNDINGS REMAIN
RELATIVELY MOIST IN THE MORNING WITH FLOW OFF OF THE LAKE...AND
STILL HINT AT SOME MVFR CIGS DEVELOPING...THOUGH GUIDANCE HAS
BACKED OFF SOME AND DID FOLLOW THAT TREND SLIGHTLY. WINDS GUSTS TO
AGAIN PICK UP IN THE AFTERNOON AND GENERALLY PEAK IN THE 20 KT
RANGE OUT OF THE NORTHWEST.

NEXT AND MORE PROMINENT WAVE IS CURRENTLY BEING EJECTED ACROSS THE
FOUR CORNER STATES AND SHOULD WORK NORTH ACROSS THE PLAINS TODAY.
WITH IT...LOW PRESSURE WILL ATTEMPT TO BUILD ACROSS PLAINS AND MOVE
NORTHEAST. THE STALLED BOUNDARY THAT WAS THE REMNANTS OF THE STORM
SYSTEM TONIGHT...WILL AGAIN LIFT TO THE NORTH AND ACROSS THE
TERMINALS. WITH THIS...EXPECT IT TO BRING THE RENEWED CHANCES FOR
SHOWERS AND THUNDERSTORMS...GENERALLY BEYOND 09Z ON THE 10TH.

SHEA

//ORD AND MDW CONFIDENCE...UPDATED 08Z...

* HIGH CONFIDENCE ON PERIODS OF THUNDER THROUGH 10Z.

* MEDIUM CONFIDENCE IN MVFR CIGS THIS AM.
* MEDIUM HIGH CONFIDENCE ON WINDS FORECAST INCLUDING WIND SHIFT.

RATZER

//OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z...

FRIDAY...MVFR POSSIBLE. TSRA LIKELY.
SATURDAY...VFR. CHANCE OF SHRA EARLY.
SUNDAY...VFR.
MONDAY...VFR. CHANCE OF TSRA.
TUESDAY...VFR. CHANCE OF TSRA.

SHEA

&&

.MARINE...
121 PM CDT

A DIFFUSE AREA OF LOW PRESSURE OVER CENTRAL LAKE SUPERIOR WILL
CONTINUE TO MOVE EAST THIS AFTERNOON...REACHING EASTERN ONTARIO BY
THIS EVENING. AS THIS LOW HEADS OFF ACROSS SOUTHEAST CANADA...A
TRAILING COLD FRONT WILL PUSH SOUTHWARD ACROSS LAKE MICHIGAN
TONIGHT...SHIFTING WINDS FROM SOUTHWEST...INTO THE NORTH. A MODEST
NORTH TO NORTHEAST WIND FLOW ACROSS LAKE MICHIGAN WILL ESTABLISH
ITSELF BY THURSDAY...AND CONTINUE INTO THURSDAY NIGHT.  THIS IS
EXPECTED TO RESULT IN END OF FETCH WAVES THAT WILL REACH OR EXCEED
SMALL CRAFT CRITERIA. IN THE WAKE OF THIS FRONT...A HIGH PRESSURE
CENTER WILL BUILD ACROSS WESTERN ONTARIO AND THE UPPER GREAT LAKES
REGION THURSDAY. THIS HIGH WILL CENTER ITSELF OVER EASTERN ONTARIO
BY FRIDAY MORNING...AS A TROUGH OF LOW PRESSURE MOVES NORTHEAST OUT
OF THE CENTRAL PLAINS. THIS LOW WILL CROSS THE MID MISSISSIPPI
VALLEY BY MID DAY FRIDAY...AND CONTINUE ACROSS THE SOUTHERN GREAT
LAKES BY FRIDAY NIGHT.

MERZLOCK

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.

&&
Hazardous weather outlook, Jun 8, 3:49 PM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
349 PM CDT WED JUN 8 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
092100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
349 PM CDT WED JUN 8 2011 /449 PM EDT WED JUN 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

 THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE:

  DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
  QUARTER SIZE HAIL.
  FREQUENT CLOUD TO GROUND LIGHTNING.
  LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH.

 AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHWEST AND NORTH
  CENTRAL ILLINOIS EARLY THIS EVENING. THUNDERSTORMS WILL LIKELY
  SPREAD SOUTHEAST ACROSS THE REMAINDER OF THE OUTLOOK AREA LATER
  THIS EVENING AND OVERNIGHT.

 DISCUSSION:

  A COLD FRONT STRETCHING FROM WISCONSIN SOUTHWEST INTO KANSAS
  THIS AFTERNOON WILL BE THE FOCAL POINT FOR THUNDERSTORM
  DEVELOPMENT LATE THIS AFTERNOON INTO EARLY EVENING. THE AIRMASS
  AHEAD OF THE FRONTAL BOUNDARY IS VERY UNSTABLE AND THUNDERSTORMS
  ARE EXPECTED TO INITIATE ACROSS PORTIONS OF SOUTHERN WISCONSIN
  AND NORTHEASTERN IOWA LATE THIS AFTERNOON AS A MID LEVEL
  DISTURBANCE MOVES ACROSS THE REGION. THESE THUNDERSTORMS WILL
  LIKELY CONTINUE TO MOVE SOUTHEAST INTO NORTHWEST AND NORTH CENTRAL
  ILLINOIS THIS EVENING WITH A WIND AND HAIL THREAT ACROSS THESE
  AREAS. AS THE FRONT CONTINUES TO SAG SOUTH...THUNDERSTORMS WILL
  BECOME ORGANIZED INTO A LINE AND TRAINING OF THESE THUNDERSTORMS
  WILL POTENTIALLY BRING MULTIPLE ROUNDS OF HEAVY RAIN TO SOME
  AREAS. LOCALIZED FLASH FLOODING...MAINLY IN URBANIZED OR POOR
  DRAINAGE AREAS WILL BE A CONCERN OVERNIGHT.

PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD. PORTIONS OF
THE ILLINOIS RIVER WILL REMAIN NEAR BANKFULL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PERIODIC CHANCES OF THUNDERSTORMS WILL CONTINUE THURSDAY INTO
EARLY SATURDAY. SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL THURSDAY AFTERNOON...MAINLY SOUTH
OF INTERSTATE 80. THERE IS ALSO A CHANCE OF SEVERE THUNDERSTORMS
FRIDAY AFTERNOON AND EVENING...MAINLY ACROSS THE ILLINOIS PORTION
OF THE OUTLOOK AREA. LOCALLY HEAVY RAINFALL MAY BE POSSIBLE WITH
STORMS LATE FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN MONDAY AND TUESDAY.

PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD. PORTIONS OF
THE ILLINOIS RIVER WILL REMAIN NEAR BANKFULL. OTHER RIVERS
MAY SEE RISES IF HEAVY RAINFALL MATERIALIZES ACROSS PORTIONS OF
THE OUTLOOK AREA THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS EVENING AND TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-092100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
349 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

GUSTY SOUTHWEST WINDS WILL RESULT IN HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH THIS EVENING.

THUNDERSTORMS ARE LIKELY BY THIS EVENING. SOME STORMS COULD BE
SEVERE DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ARE POSSIBLE THURSDAY
AND FRIDAY.

THERE WILL BE ADDITIONAL PERIODIC CHANCES OF THUNDERSTORMS
THURSDAY THROUGH EARLY SATURDAY...AND AGAIN MONDAY AND TUESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-092100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
349 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS THE LAKE THIS EVENING AND TONIGHT.
SOME STORMS MAY BE SEVERE THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SOUTHERN LAKE MICHIGAN
THURSDAY...AND ON MUCH OF THE LAKE FRIDAY INTO EARLY SATURDAY.
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON SOUTHERN AND
CENTRAL LAKE MICHIGAN MONDAY AND TUESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BMD

In the hours before

Special weather statement, Jun 9, 2:02 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
202 AM CDT THU JUN 9 2011

ILZ003-008-090745-
OGLE IL-WINNEBAGO IL-
202 AM CDT THU JUN 9 2011

...SPECIAL WEATHER STATEMENT...

AT 200 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR FORRESTON...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  FORRESTON...          MOUNT MORRIS...       PECATONICA...
  BYRON...              WINNEBAGO...          ROCKFORD AIRPORT...
  STILLMAN VALLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4220 8969 4221 8941 4234 8940 4241 8920
      4213 8904 4198 8969 4220 8970

BMD
Special weather statement, Jun 9, 2:30 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
230 AM CDT THU JUN 9 2011

ILZ010-090800-
LEE IL-
230 AM CDT THU JUN 9 2011

...SPECIAL WEATHER STATEMENT...

AT 226 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 15 MILES SOUTHWEST OF WALTON...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  WALTON...             AMBOY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4176 8931 4158 8927 4158 8950 4158 8963
      4159 8964 4170 8964

BMD
Local storm report, Jun 9, 2:45 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
245 AM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 AM     HAIL             ROMEOVILLE              41.65N 88.09W
06/09/2011  E0.25 INCH       WILL               IL   OFFICIAL NWS OBS

&&

CM
Local storm report, Jun 9, 3:13 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
313 AM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND GST     EVERGREEN PARK          41.72N 87.70W
06/09/2011  M58 MPH          COOK               IL   FIRE DEPT/RESCUE

            SUSTAINED WINDS 48-50 MPH WITH PEAK GUST TO 58 MPH. PEA
            SIZED HAIL. 91ST AND CLIFTON PARK.

&&

RATZER
Local storm report, Jun 9, 3:38 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 AM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     WORTH                   41.69N 87.79W
06/09/2011                   COOK               IL   TRAINED SPOTTER

            5 INCH DIA TREE FELL ON HOME WITH SMALLER BRANCHES DOWN
            ELSWHERE. 117TH ST AND RIDGELAND.

&&

60
Local storm report, Jun 9, 3:47 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
347 AM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     HEAVY RAIN       OAK LAWN                41.72N 87.75W
06/09/2011  M0.90 INCH       COOK               IL   COCORAHS

            0.90 RAINFALL IN PAST 25 MINUTES. WIND GUSTS ESTIMATED AT
            50 MPH.

0310 AM     HEAVY RAIN       BURNHAM                 41.64N 87.54W
06/09/2011  M0.67 INCH       COOK               IL   COCORAHS

            RAINFALL IN PAST 10 MINUTES.

0310 AM     TSTM WND GST     BURNHAM                 41.64N 87.54W
06/09/2011  E67 MPH          COOK               IL   COCORAHS

0345 AM     HAIL             AMBOY                   41.72N 89.33W
06/09/2011  E0.50 INCH       LEE                IL   LAW ENFORCEMENT

&&

60

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:46 PM CDTSpecial Weather StatementLOTBoone, McHenry29 min
Jun 8, 9:10 PM CDTSevere Thunderstorm WarningLOTBoone, McHenry, Winnebago65 min
Jun 8, 9:12 PM CDTSpecial Marine WarningLOT2 hr
Jun 8, 9:27 PM CDTSevere Thunderstorm WarningLOTLake, McHenry50 min
Jun 8, 9:47 PM CDTSevere Thunderstorm WarningLOTLaSalle, Lee, Ogle, Winnebago58 min
Jun 8, 9:55 PM CDTSpecial Marine WarningLOT95 min
Jun 8, 10:14 PM CDTSevere Thunderstorm WarningLOTBoone, McHenry, Winnebago61 min
Jun 8, 10:20 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Kane, McHenry55 min
Jun 8, 10:30 PM CDTAreal Flood AdvisoryLOTBoone, Lake, McHenry, Winnebago6 hr
Jun 8, 10:44 PM CDTSevere Thunderstorm WarningLOTLaSalle, Lee, Ogle, Winnebago61 min
Jun 8, 11:01 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Lake59 min
Jun 8, 11:15 PM CDTSpecial Marine WarningLOT60 min
Jun 8, 11:30 PM CDTSpecial Marine WarningLOT60 min
Jun 8, 11:43 PM CDTSevere Thunderstorm WarningLOTKendall47 min
Jun 8, 11:55 PM CDTAreal Flood AdvisoryLOTBoone, Cook, DeKalb, DuPage, Kane, Kendall and 7 more6 hr
Jun 9, 1:44 AM CDTSpecial Weather StatementLOTMcHenry46 min
Jun 9, 2:02 AM CDTSpecial Weather StatementLOTWinnebago43 min
Jun 9, 2:30 AM CDTSpecial Weather StatementLOTLee30 min
Jun 9, 2:33 AM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kendall, Will57 min
Jun 9, 2:37 AM CDTSpecial Marine WarningLOT83 min
Jun 9, 3:13 AM CDTSevere Thunderstorm WarningLOTCook37 min
Jun 9, 3:20 AM CDTSevere Thunderstorm WarningLOTLee55 min
Jun 9, 4:05 AM CDTSmall Craft AdvisoryLOT29 hr
Jun 9, 4:17 AM CDTSevere Thunderstorm WarningLOTDeKalb, Lee, Ogle45 min
Jun 9, 5:33 AM CDTFlash Flood WarningLOTCook, DeKalb, DuPage, Grundy, Kane, Kendall and 4 more6 hr
Jun 9, 6:00 AM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle, Lee60 min
Jun 9, 6:40 AM CDTAreal Flood AdvisoryLOTCook, DuPage5 hr
Jun 9, 7:53 AM CDTSpecial Weather StatementLOTGrundy, Livingston, Will37 min
Jun 9, 10:28 AM CDTRiver Flood WarningLOTCook43 hr
Jun 9, 10:35 AM CDTRiver Flood WarningLOTBureau, LaSalle9 days
Jun 9, 10:41 AM CDTRiver Flood AdvisoryLOTLaSalle5 hr
Jun 9, 11:11 AM CDTRiver Flood WarningLOTWill34 hr
Jun 9, 11:11 AM CDTRiver Flood WarningLOTWill43 hr
Jun 9, 11:26 AM CDTFlash Flood WarningLOTCook, DeKalb, DuPage, Grundy, Kane, Kankakee and 5 more6 hr
Jun 9, 2:14 PM CDTRiver Flood AdvisoryLOTCook32 hr
Jun 9, 2:59 PM CDTRiver Flood AdvisoryLOTDeKalb18 hr
Jun 9, 3:08 PM CDTRiver Flood WarningLOTLaSalle42 hr
Jun 9, 3:18 PM CDTRiver Flood AdvisoryLOTKane, Kendall42 hr
Jun 9, 3:18 PM CDTRiver Flood AdvisoryLOTKankakee7 hr
Jun 9, 3:18 PM CDTRiver Flood AdvisoryLOTCook31 hr
Jun 9, 3:24 PM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Grundy, Kane, Kankakee and 7 more17 hr
Jun 9, 3:54 PM CDTRiver Flood WarningLOTGrundy43 hr
Jun 9, 3:54 PM CDTRiver Flood WarningLOTLaSalle61 hr
Jun 9, 5:00 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston60 min
Jun 9, 5:09 PM CDTTornado WarningLOTFord, Iroquois39 min
Jun 9, 5:52 PM CDTAreal Flood WarningLOTCook, DeKalb, DuPage, Kane, Kendall, LaSalle and 2 more24 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.